Alert archive / Missouri / Wind Chill Advisories in 2016
Wind Chill Advisory 2, NWS Springfield, MO
NWS Springfield, MO issued this wind chill advisory at Jan 17, 2016, 9:04 PM CST for 14 counties in Missouri. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2016, 9:04 PM CST (03:04 UTC)
- Expired
- Jan 18, 2016, 9:54 AM CST
- In force
- 13 hr
- Issued by
- NWS Springfield, MO
Counties Benton County, MO, Camden County, MO, Dallas County, MO, Dent County, MO, Hickory County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685 WWUS43 KSGF 180304 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 904 PM CST SUN JAN 17 2016 ...BITTER COLD WIND CHILLS INTO MONDAY MORNING... .ARCTIC HIGH PRESSURE WILL DRIFT SOUTHEAST TOWARDS THE MISSOURI OZARKS OVERNIGHT. THE COMBINATION OF AIR TEMPERATURES NEAR ZERO AND NORTHWEST WINDS BETWEEN 5 AND 10 MPH WILL RESULT IN WIND CHILLS IN THE -10 TO -15 DEGREE RANGE. MOZ055>058-068>071-080>083-091-092-181600- /O.NEW.KSGF.WC.Y.0002.160118T0304Z-160118T1600Z/ BENTON-MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-DALLAS- LACLEDE-TEXAS-DENT-WEBSTER-WRIGHT- INCLUDING THE CITIES OF...WARSAW...WHITAKERVILLE...COLE CAMP... CROCKERVILLE...MORA...EDMONSON...LINCOLN...VERSAILLES... ROCKY MOUNT...STOVER...LAURIE...AURORA SPRINGS...ELDON... LAKE OZARK...VICHY...WEAUBLEAU...HERMITAGE...PITTSBURG...QUINCY... WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON... DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS... FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA... BUFFALO...CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE... LYNCHBURG...LEBANON...PLATO...ROBY...BENDAVIS...HUGGINS... LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES...JADWIN... SALEM...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON... GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD 904 PM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST MONDAY. * WIND CHILL VALUES...THE COMBINATION OF AIR TEMPERATURES NEAR ZERO DEGREES AND NORTHWEST WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILLS IN THE 10 TO 15 BELOW ZERO RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SCHAUMANN
2 follow-up statements
223 WWUS43 KSGF 181048 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 448 AM CST MON JAN 18 2016 ...BITTER COLD WIND CHILLS THIS MORNING... .ARCTIC HIGH PRESSURE WAS DIRECTLY OVER THE OZARKS THIS MORNING. THE COMBINATION OF AIR TEMPERATURES NEAR ZERO AND NORTHWEST WINDS BETWEEN 5 AND 10 MPH HAS RESULTED IN WIND CHILLS BELOW ZERO. MOZ055>058-068>071-080>083-091-092-181600- /O.CON.KSGF.WC.Y.0002.000000T0000Z-160118T1600Z/ BENTON-MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-DALLAS- LACLEDE-TEXAS-DENT-WEBSTER-WRIGHT- INCLUDING THE CITIES OF...WARSAW...WHITAKERVILLE...COLE CAMP... CROCKERVILLE...MORA...EDMONSON...LINCOLN...VERSAILLES... ROCKY MOUNT...STOVER...LAURIE...AURORA SPRINGS...ELDON... LAKE OZARK...VICHY...WEAUBLEAU...HERMITAGE...PITTSBURG...QUINCY... WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON... DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS... FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA... BUFFALO...CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE... LYNCHBURG...LEBANON...PLATO...ROBY...BENDAVIS...HUGGINS... LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES...JADWIN... SALEM...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON... GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD 448 AM CST MON JAN 18 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND CHILL VALUES...WIND CHILLS AS LOW AS MINUS TEN DEGREES WILL CONTINUE EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ CRAMER
124 WWUS43 KSGF 181554 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 954 AM CST MON JAN 18 2016 MOZ055>058-068>071-080>083-091-092-181700- /O.CAN.KSGF.WC.Y.0002.000000T0000Z-160118T1600Z/ BENTON-MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-DALLAS- LACLEDE-TEXAS-DENT-WEBSTER-WRIGHT- INCLUDING THE CITIES OF...WARSAW...WHITAKERVILLE...COLE CAMP... CROCKERVILLE...MORA...EDMONSON...LINCOLN...VERSAILLES... ROCKY MOUNT...STOVER...LAURIE...AURORA SPRINGS...ELDON... LAKE OZARK...VICHY...WEAUBLEAU...HERMITAGE...PITTSBURG...QUINCY... WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON... DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS... FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA... BUFFALO...CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE... LYNCHBURG...LEBANON...PLATO...ROBY...BENDAVIS...HUGGINS... LAKE SPRING...BANGERT...DARIEN...GLADDEN...HOWES...JADWIN... SALEM...MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON... GRAFF...MOUNTAIN GROVE...DUNCAN...MANSFIELD 954 AM CST MON JAN 18 2016 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE WIND CHILL ADVISORY. WHILE IT WILL REMAIN COLD TODAY...WIND CHILLS READINGS HAVE WARMED ENOUGH FOR THE ADVISORY TO BE CANCELLED. $$ LINDENBERG
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 17, 4:49 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Jan 17, 4:49 PM CST, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service SPRINGFIELD MO 449 PM CST SUN JAN 17 2016 ...00Z Aviation Update... .SHORT TERM...(Tonight) Issued at 237 PM CST SUN JAN 17 2016 Arctic front has made it through the region and cold air advection pattern has set up with a vengeance. Even with sunshine returning to portions of the area, temperatures have dropped or (at best) remained nearly steady. The main concern heading into tonight will be very cold temperatures and bitterly cold wind chill values. The positioning of the large scale trough axis has the clearing line bisecting the area (generally) from northwest to southeast. A few more ripples in the flow and small scale regions of isentropic upglide will keep flurries around the area. Mesoscale models continue to indicate another band of light snow developing to our southwest/south, certainly close enough to keep an eye on. That said, mainly flurries are expected through this evening across the southwestern half of the area. Temperatures and dewpoints will continue to tumble as the center of high pressure slides into the area. Low temperatures will be in the single digits in most locations, with a solid potential for single digits below zero where skies clear out and snow cover exists across central Missouri. Northwest winds will never really calm out, so wind chill values between +5 and -10 will be the norm. .LONG TERM...(Monday through Sunday) Issued at 237 PM CST SUN JAN 17 2016 The cold air mass will remain over the region on Monday with highs only warming into the 20s. Shortwave upper level ridging will then start to build over the region Monday night into Tuesday setup a warm air advection pattern over the region. An upper level shortwave trough will sweep across the plains on Tuesday and across the area Tuesday night. This system will bring some light precipitation to the area Tuesday afternoon into Tuesday night with the passage of the trough. There are still questions and slight differences in the models on how strong the warm air advection will be. Also, the current air mass over the region is quite dry and this dry air will have to be overcome and how much does that chip into the QPF with this system. The warmer air will advect into southern Missouri, and the questions are more with how far north can it get. Going mostly rain across southern Missouri, rain/snow mix highway 60, with the exception across central Missouri where temperatures look to remain cold enough for snow. Wet bulbing in the dry mid level air mass will lead to the potential of sleet Tuesday afternoon and evening while the dry air mass is overcome. The freezing rain potential is looking low, though cannot rule out a brief period at precipitation onset, but with warm air advection occurring and no cold air advection in the low levels there will be nothing to prolong any freezing rain, so have not included any freezing rain in this forecast. Snowfall amounts generally going a dusting to less than an inch highway 65 east, except for Central Missouri where 1 to 2 inches of snow and sleet are still plausible. If the warm air is able to advect further north, these amounts will decrease. Confidence is high the precipitation will develop across the region Tuesday afternoon into Tuesday night, and that rain, snow, and or sleet will be possible. There are still questions regarding how far north the warmer air mass can spread which would affect precipitation types and snowfall amounts. Another system will then spread across the region late in the week. There is still a lot of uncertainty on the exact track of this system as medium range models continue to differ from run to run, keeping it just south of the area or tracking it across the area. If the southern track occurs, a dry forecast is favored. If the track is northerly, precipitation would occur over much of the area. Confidence is low on the exact track at this time. If the northerly track does materialize precipitation would start off as rain, but on the back side of the system snow and or rain/snow mix will be possible, but the finer details will not be able to be hammered out until the track is determined. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) Issued at 0447 PM CST SUN JAN 17 2016 Conditions should generally remain VFR this evening, as mid and high level cloud cover remains over the area until late tonight. An occasional burst of flurries/light snow showers will be possible at JLN and BBG this evening, though right now it seems likely that visibility will still remain VFR. Winds will remain light and northerly through tonight, with skies clearing by morning. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Gagan LONG TERM...Wise AVIATION...Boxell
Hazardous weather outlook, Jan 17, 3:01 PM CST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 301 PM CST SUN JAN 17 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-182115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 301 PM CST SUN JAN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED EXCESSIVE COLD RISK. DISCUSSION... FLURRIES WILL REMAIN POSSIBLE THROUGH THE EVENING HOURS. LITTLE TO NO ACCUMULATION IS EXPECTED. WIND CHILL VALUES WILL RANGE FROM 5 ABOVE TO 10 BELOW ZERO TONIGHT AND EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER SYSTEM WILL TRACK THROUGH THE REGION TUESDAY AND TUESDAY NIGHT. A WINTRY MIX OF RAIN, SNOW, AND SLEET WILL BE POSSIBLE ACROSS MUCH OF THE AREA. WARMER TEMPERATURES WILL OCCUR ACROSS SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS WHERE MAINLY RAIN IS POSSIBLE. COLDER TEMPERATURES AND BETTER CHANCES FOR SNOW AND SLEET WILL OCCUR ACROSS CENTRAL MISSOURI WHERE ONE TO TWO INCHES OF SNOW AND SLEET ACCUMULATIONS ARE POSSIBLE. AMOUNTS WILL BE LESS FARTHER TO THE SOUTH AS WARMER TEMPERATURES WILL SPREAD INTO THE AREA. THE WINTRY PRECIPITATION IS EXPECTED TO BEGIN TUESDAY AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS. ANOTHER STORM SYSTEM WILL APPROACH THE REGION ON THURSDAY AND MAY BRING ADDITIONAL RAIN AND OR SNOW TO THE AREA. CONFIDENCE IN THE FORECAST FOR THIS SYSTEM IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:24 PM CST | Winter Weather Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 36 hr |
Nearby
Wind Chill Advisories in Missouri, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.